Thunderstorm Wind, Nelson
- When
- June 27, 4:06 PM EST to 4:15 PM EST
- Where
- Nelson County, Bardstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.820, -85.470
Trees and power lines were downed.
A weak upper level disturbance pushed some pulse thunderstorms above severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A weak upper level disturbance pushed some pulse thunderstorms above severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 27, 2:16 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 316 PM EDT WED JUN 27 2007 .SHORT TERM (TONIGHT AND THURSDAY):... AGREE WITH PAH THAT PERSISTENCE IS THE BEST WAY TO GO FOR SCT TRW/RW TONIGHT...HOWEVER WILL KEEP 30 PCT POPS IN OUR INDIANA COUNTIES AND 20 PCT POPS ELSEWHERE AFTER DARK. ON THURSDAY WITH A COLD FRONT DROPPING DOWN INTO REGION...THE POPS WILL RISE INTO THE LIKELY CATEGORY ACROSS THE NORTHERN TWO THIRDS OF FA....AND 50 PCT ACROSS THE VERY SOUTH. PLENTY OF MOISTURE...INSTABILITY AND SYNOPTIC SCALE LIFT TO TRIGGER INCREASED PCPN CHANCES AS INDICATED ABOVE. MORE OR LESS PERSISTENCE FOR TEMP TRENDS TONIGHT AND THURSDAY... THE INCREASED CLOUDINESS OVERNIGHT SHOULD KEEP TEMPS WITHIN A FEW DEGS OF THE 70 DEGREE MARK REGION WIDE. ON THURSDAY...THE INCREASED CLOUDINESS AND SHOWER ACTIVITY SHOULD HOLD THE MAX TEMPS DOWN INTO THE LOWER 80S ACROSS SOUTHERN INDIANA UPWARDS TO THE UPPER 80S ACROSS SOUTH CENTRAL KENTUCKY WHERE THE MAIN SHOWER THREAT WILL BE LATER IN THE DAY. --21 LONG TERM (THURSDAY NIGHT THROUGH INDEPENDENCE DAY)... THE MAIN FOCUS OF THE LONG TERM FORECAST WILL REVOLVE AROUND RAIN CHANCES THURSDAY NIGHT THROUGH FRIDAY EVENING. AFTER THAT THE WEATHER SHOULD BE FAIRLY UNEVENTFUL...THOUGH THERE ARE SOME QUESTIONS ABOUT THE FOURTH. A WEAKENING UPPER TROF WITH ITS ASSOCIATED VORTICITY AND A WEAKENING SURFACE COOL FRONT WILL PASS ACROSS THE OHIO AND TENNESSEE VALLEYS FRIDAY. WITH DEW POINTS IN THE UPPER 60S AND AN UNSTABLE ATMOSPHERE EXPECT SCATTERED THUNDERSTORMS TO DEVELOP WITH THESE FEATURES. LIFTED INDEX WILL DROP ONLY TO AROUND -2 WITH CAPES OF 1000 OR 1500. MID LEVEL LAPSE RATES REMAIN QUITE WEAK AND THE FREEZING LEVEL WILL BE HIGH...SUGGESTING ONLY A LOW CHANCE OF ANY SEVERE-SIZED HAIL. NOT MUCH DRY AIR ALOFT AND MDPI WILL REMAIN QUITE LOW...SUGGESTING DOWNBURSTS NOT LIKELY. THEREFORE WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE...FOR THE MOST PART EXPECT SUB-SEVERE OR NEAR-SEVERE STORMS TOMORROW AFTERNOON AT BEST. SPC/S 5% CONTOUR LOOKS GOOD IN THEIR DAY TWO OUTLOOK. THUNDERSTORM ACTIVITY FRIDAY AFTERNOON WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE EVENING HOURS. UPPER RIDGE OVER THE DESERT SOUTHWEST SWELLS EASTWARD SATURDAY THROUGH AT LEAST TUESDAY...KEEPING US DRY AND WARM. IT WILL BE HOT AND MUGGY BY MIDWEEK WITH HEAT INDEX READINGS IN THE MIDDLE 90S. THE FORECAST FOR INDEPENDENCE DAY IS A BIT MORE MURKY. GFS DIGS A NORTHEAST TROF SOUTHWARD AND CONCENTRATES THE UPPER HIGH BACK OVER THE SOUTHWEST U.S. IT CREATES A VERY UNSTABLE ATMOSPHERE WITH THUNDERSTORM DEVELOPMENT AS A COLD FRONT DROPS SOUTH OUT OF THE GREAT LAKES. HOWEVER...LOOKING AT THE ECMWF AND CANADIAN ENSEMBLES...THEY BOTH KEEP THE UPPER RIDGE IN PLACE RESULTING IN HOT HUMID AND DRY WEATHER FOR THE HOLIDAY. BECAUSE OF THIS UNCERTAINTY...AND AFTER COORDINATION WITH SURROUNDING OFFICES...WILL STICK WITH HPC POPS...WHICH ARE MOSTLY IN THE 20S...FOR WEDNESDAY. 13 .AVIATION (18Z TAFS):... SCT TO BKN VFR CU DEVELOPING NOW WITH SCT AFTERNOON AND EVE TRW... WILL GO WITH VCTS FOR THE AFTERNOON AND EVENING ACTIVITY. LATER THIS EVENING WE EXPECT BKN TO OVC MID AND HIGH CLOUD BLOWOFF FROM TSTMS TO OUR WEST AND SOUTHWEST. WITH CLOUD INCREASE BY TONIGHT...THAT SHOULD PREVENT ANY NIGHTTIME VSBYS OUTSIDE OF SHOWER ACTIVITY TO REMAIN VFR. ENOUGH INSTABILITY OVERNIGHT WITH AMPLE RH IN PLACE FOR AT LEAST A CHANCE OF SOME NIGHTTIME TRW/RW. WILL MTN VCSH AFTER DARK REGION WIDE IN TAFS. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT WED JUN 27 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 353 PM EDT (253 PM CDT) WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS... SMALL HAIL... AND A BRIEF PERIOD OF HEAVY RAIN. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT... ESPECIALLY NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS. THE STORMS WILL BE AHEAD OF A COLD FRONT APPROACHING THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL SLOWLY APPROACH THE REGION THURSDAY...AND WILL PASS THROUGH ON FRIDAY. DURING THIS TIME FRAME...SOME STRONG OR ISOLATED SEVERE STORMS WILL BE POSSIBLE...WITH GUSTY WINDS BEING THE MAIN THREAT. VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ALSO ACCOMPANY ANY STORM THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF GUSTY WINDS TODAY THROUGH FRIDAY TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JA/AL/AB/13
The Louisville radar (KLVX), 45 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees and power lines were downed.
Two houses were struck by lightning, and had attic damage due to fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29677, 29723.